THIS CASE is reported1 because of two features which presented: first, a complication from the use of corticotropin and cortisone, namely, increased coagulability of the blood, and, second, bilateral absolute pericentral scotoma, without peripheral field defect, due to suprachiasmal, rather than prechiasmal, disease of the optic pathway.
REPORT OF CASE
A man aged 47 was admitted to the Veterans Administration Hospital, Dec. 22, 1950, complaining of progressive loss of vision in each eye during the past 10 days. The only accompanying symptom was bilateral occipital headache. Vague numbness of the right side of the face had been present for one day but had not recurred. The past history contained nothing of importance. The patient had had no acute or chronic inflammatory or vascular disease. During the past five years, in his employment as an automobile mechanic, he stated that he had been occasionally exposed to lead fumes.On admission,
LAWRENCE GA. BILATERAL OCCIPITAL-LOBE INFARCTION SIMULATING RETROBULBAR OPTIC NEURITIS: Report of Case Terminating Fatally During Use of Corticotropin. AMA Arch Ophthalmol. 1952;48(5):602–604. doi:10.1001/archopht.1952.00920010613006
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: